Zyban and Insomnia
Side effects may occur during treatment with Zyban, and insomnia is one of the medicine's most common side effects. Symptoms of insomnia can include having difficulty falling asleep, waking up too early in the morning, and having unrefreshing sleep. If you are taking Zyban and insomnia becomes a problem, there are a number of things that you can do, such as keeping a regular sleep-wake cycle and engaging in a relaxing ritual 30 minutes before bedtime. You should also talk with your healthcare provider if you experience insomnia while taking Zyban.
Zyban and Insomnia: An IntroductionInsomnia is one of the most common side effects of Zyban® (bupropion SR). In previous studies, up to 40 percent of people taking the drug reported experiencing insomnia. This side effect was even more common in people who used both Zyban and nicotine patches (up to 45 percent).
- Having difficulty falling asleep
- Waking up often during the night and having trouble going back to sleep
- Waking up too early in the morning
- Having unrefreshing sleep.
Zyban and Insomnia: SuggestionsSome people taking Zyban find that improving their sleep habits can be an effective insomnia cure. Some tips for better sleep include:
- Keeping a regular sleep-wake cycle. Try to go to bed and wake up at the same times each day.
- Avoiding caffeine, alcohol, and nicotine in the four to six hours before bedtime.
- Avoiding exercise within two hours of bedtime. Exercising five or six hours before bedtime, however, may help you sleep more soundly.
- Avoiding large meals within two hours of bedtime.
- Napping no later than 3 p.m.
- Sleeping in a dark, quiet room with a comfortable temperature.
- Doing a quiet activity somewhere else if you can't fall asleep within 20 minutes. Return to bed when you're sleepy.
- Winding down in the 30 minutes before bedtime with a relaxing pre-sleep ritual, such as a warm bath, soft music, or reading.
(Click Good Sleep Habits for more suggestions.)